Couldn't find what you looking for?

TRY OUR SEARCH!

The doctor put me on HYDROCHLOROT 25 MG TAB STAD for high blood presure. It brought my blodd pressure down but after being on it for about two weeks I started getting very dizzy (like I just stepped off a merry go round) just feel horrible. The doctor said I could not be the medicaton but I feel it is I have never falt this was till I started this medicine. Have been this way for three weeks now, am concidering just stop taking it.

Loading...

User avatar
Health Advisor
588 posts
Come on, it is very well known that hydrochlorot can make you feel dizzy or lightheaded. It could even make you feel like fainting.

I also had problems with light dizziness when I first started taking hydrochlorothizide. It was nothing severe, so I put up with it because I wanted to see if the drug would work.

I had used other hypertension drugs before that I got no relief from and experienced side effects, so I wanted to see if I could benefit from diuretics and I did. This was the first drug that actually got my blood pressure to normal and the dizziness went away I guess when the body got used to it.

However, if the drug is making you way too uncomfortable, you should see a doc again and ask to prescribe you another drug as you have been experiencing side effects for over three weeks now.

Everybody react differently to hypertension meds and it may pass some time until you find the one that suits you. Maybe you have been already said that? Have you been taking anything else before to manage blood pressure or is this the first drug you have been prescribed?
Reply

Loading...

I have been taking Monopril 20mg for the past 10 years and my blood pressure has stayed around 140/90. Recently my pulse dropped around 55 to 60. and my blood pressure went sky high. I found my pressure cup was faulty but the doctor was concerned because he read it at 165/92. He prescribed taking Fosinopril(generic for Monopril) and Hydrochlorot 25mg once a day. I became very dizzy and lethargic. I told him about this and he put me on Clonidine as well, to take just at bedtime. My dizziness continues as well as light headedness,but my blood pressure is now back to 138/88. The fact that I am 83 does have an effect as you get older your arteries are less flexible.But what disturbes me stll is I can feel my pulse all over my body from time to time. Does the Clonidine cause this or is it not compatable to the other 2 drugs?
Reply

Loading...

Thank you for the info. I too have had had hoorible experiences on the drug. I thought I was crazy, also had terrible leg cranks, which i think are due to my electrolytes being off, I was practically dehydrated. Never again.! I stopped aaafater 12 days. Couldn't control standing.
Reply

Loading...

I have taken both meds and both meds gave me trouble with dizziness and fainting feeling. I also had heart palpitations so badly at night after the clonidine that I could hardly sleep. I was out of breath most of the time too. But I truly don't think that there is a b/p med on the market thaty doesn't make you feel this way. My b/p when I was put on these was around 170/90 and I got tired of trying one med after another. I read about Oral Chelation a natural product and I started taking it in Nov. 2007 and as of today Aug. 2008 my bp is reading about 120/73, I'm still on my b/p meds but am hoping to get off them real soon. I'm 61 and have been on high b/p meds since I was in my 40's.
Reply

Loading...

hi you guys, I am a new victim to society that have now been put on med. for high blood pressure. Since I have been taking this my blood press. have dropped down. And yes when I started taking the medicine I was dizzy and felt real weird. But after a while I felt better. But, I still do at times still feel a little sickly and i think most of the time it may come from not eating properly as I should. But once you start taking the med. please do take notes on how you feel so when you go to the doctor you will be able to tell him what happen and how you felt when you got sick.
Reply

Loading...

I am taking hydrochlorot and my dr. kind of inferred that I shouldn't eat any salt. I don't resalt any of my food, and eat very healthy, also drink lots of water, I love it. But, I love apples and with salt sprinkled on them, light salt. will this harm me since I am taking this medication mentioned above? I seem to be craving salt, but only with my apples, have always loved salt on my apples, but not alwaways craved apples like I do now. Thanks for your help. c. girl
Reply

Loading...

It could be your potassium is low that is what happened to me, as I too craved salt.
Reply

Loading...

I am taking the hydrochlorot meds and it do says on the instructions, dizziness and thirst, and sometimes alot of urination. Alot of meds will cause dizziness at first I was dizzy and my doctor told me to cut the pill in 1/2 and I do feel better and I have notices after 3 weeks taking the medicine my pressures has lower alot but when I eat a high diet food or alot of "SALT" yes it will go up. I just watch what I eat and stay away from salt and use Ms Dash, no msg and drink plenty of water. All medicine affect people different and with anything once you take medicine your body will react because something is happening and it don't understand so once your body get use to that medication then you find your body slowly get use to it . Always take what you are suppose to and not over do it.
Reply

Loading...

Ruby,

I have the exact same thing.  I've been taking hydrochlorot for years along with a lot of other medications.  I am now so dizzy I can't drive.  I'm now in the process of trying to see how I get off of all of the meds.  I do know if I stop the hydrochlorot my ankles swell horribly.  So don't feel like you are alone.  If you haven't been taking them very long, I would ask the doctor for something else.

Reply

Loading...

try breaking them in half and only take a half at a time, this will reduce the side effects and then later if you need take the other half. It did work for me but everyone has a different body chemistery.
Reply

Loading...

a May cause DIZZINESS sticker is on my bottle! So it is sooo possible, but then so does all of my antihistamines and Losartan. My doc took me off Hydrochlorot and put me on the Losartan because I have Congestive Heart Failure.
Reply

Loading...

I have been on this hydrochlorot  for years
 and it doing not get me dizzy it mess with my sex drive so help me with that , i have coronary heart failure to and two TIA IN A ROLL

Reply

Loading...

talk to your doctor...DO NOT STOP UR BP MEDSYOU COULD HAVE A STROKE.
Reply

Loading...

This med was also causing me problems and I cut it in half (12.5mg) and that seemed to work.  But I believe it also brought on another problem - ED.  It turns out that this is a "thiazide diuretic" medication, and they are contra indicated for this problem.  I'm now looking for a non thiazide diuretic med to replace hydrochlorot...  Any one else have this issue and what med did you go to?

Jim

Reply

Loading...